Romidepsin-associated cardiac toxicity and ECG changes: A case report and review of the literature

Zachary T. Rivers, Drew R. Oostra, James S. Westholder, Gregory M Vercellotti

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Background: Romidepsin is a novel histone deacetylase inhibitor that is approved for the treatment of cutaneous and peripheral T-cell lymphoma in patients who have had at least one prior therapy. Romidepsin is generally well tolerated, though it comes with a risk of cardiac toxicities. Objective: We report a case of electrocardiogram changes in a 64-year-old male with enteropathy-associated T-cell lymphoma, type 2, treated with salvage romidepsin therapy who relapsed after non-myeloablative allogeneic sibling peripheral blood stem cell transplant. Discussion: Although histone deacetylase inhibitors have been investigated for many years, they have only recently been translated to clinical use as a therapy for malignancies. Furthermore, given their approval for a rare disease, clinicians often have limited experience with the dosing and side effects of histone deacetylase inhibitors. Conclusion: This case report and literature review investigates the cardiac side effects of histone deacetylase inhibitors and illustrates the importance of cardiac monitoring prior to and during treatment.

Original languageEnglish (US)
Pages (from-to)56-62
Number of pages7
JournalJournal of Oncology Pharmacy Practice
Volume24
Issue number1
DOIs
StatePublished - Jan 1 2018

Keywords

  • ECG changes
  • HDAC inhibitors
  • Romidepsin
  • cardiac toxicity

Fingerprint Dive into the research topics of 'Romidepsin-associated cardiac toxicity and ECG changes: A case report and review of the literature'. Together they form a unique fingerprint.

Cite this